Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Albany, NY

June 17, 20144 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 17, 2014, 10:12 PM EDT for 4 counties in New York. It was in force for 93 min. 11 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2014, 10:12 PM EDT (02:12 UTC)
Expired
Jun 17, 2014, 11:45 PM EDT
In force
93 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY

The radar

The Albany radar (KENX), 83 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 10:35 PM EDTTSTM WND DMGSchuyler Corners, NY3 STORY BARN BLOWN ACROSS ROAD AND DAMAGED HOUSE ON THE OTHER SIDE OF THE ROAD.
Jun 17, 10:44 PM EDTTSTM WND DMGPoland, NYTREES DOWN
Jun 17, 10:45 PM EDTTSTM WND DMGMiddleville, NYTREES SHEARED OFF AND BLOWN INTO A FIELD. WIRES DOWN. TREES DOWN ON ROUTE 28.
Jun 17, 10:50 PM EDTTSTM WND DMGSalisbury Center, NYNUMEROUS TREES DOWN THROUGHOUT THE TOWN WITH MOST OF THE ROADS CLOSED DUE TO FALLEN TREES.
Jun 17, 10:54 PM EDTTSTM WND DMGStratford, NYTREES DOWN.
Jun 17, 10:54 PM EDTTSTM WND DMGStratford, NYTREES DOWN.
Jun 17, 10:58 PM EDTTSTM WND DMGSalisbury Center, NYNUMEROUS TREES DOWN THROUGHOUT THE TOWN WITH MOST OF THE ROADS CLOSED DUE TO FALLEN TREES.
Jun 17, 11:05 PM EDTTSTM WND DMGLittle Falls, NYTREES DOWN
Jun 17, 11:25 PM EDTTSTM WND DMGCanajoharie, NYTREES DOWN
Jun 17, 11:25 PM EDTTSTM WND DMGPalatine Bridge, NYTREES DOWN
Jun 17, 11:27 PM EDTTSTM WND DMGFultonville, NYTREE DOWN ON VAN EPPS RD AT INTERSECTION OF ROUTE 30A

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 9:50 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 2.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
393 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1637 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WUUS51 KALY 180212
SVRALY
NYC035-041-043-057-180345-
/O.NEW.KALY.SV.W.0019.140618T0212Z-140618T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1012 PM EDT TUE JUN 17 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...JOHNSTOWN...GLOVERSVILLE...
  SOUTHERN HAMILTON COUNTY IN EASTERN NEW YORK...
  SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  THIS INCLUDES THE CITIES OF...FONDA...CANAJOHARIE...AMSTERDAM...

* UNTIL 1145 PM EDT

* AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NORTHWOOD TO 8 MILES WEST
  OF NORTHWOOD TO 21 MILES WEST OF POLAND TO 28 MILES WEST OF WEST
  WINFIELD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
  HINCKLEY TO 6 MILES WEST OF HINCKLEY TO 17 MILES NORTHWEST OF UTICA
  TO 27 MILES WEST OF UTICA...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  OHIO BY 1020 PM EDT...
  POLAND AND COLD BROOK BY 1030 PM EDT...
  NEWPORT BY 1040 PM EDT...
  WEST WINFIELD...MIDDLEVILLE AND FRANKFORT BY 1045 PM EDT...
  CEDARVILLE...MOHAWK AND ILION BY 1050 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
      4340 7509 4333 7415 4292 7410 4280 7426
      4278 7445 4289 7486 4289 7488 4284 7488
      4282 7492 4290 7509 4285 7514 4286 7522
      4306 7522
TIME...MOT...LOC 0211Z 280DEG 38KT 4339 7496 4332 7518
          4324 7543 4296 7568

$$

BGM
2 follow-up statements
896 
WWUS51 KALY 180319
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1119 PM EDT TUE JUN 17 2014

NYC043-180329-
/O.CAN.KALY.SV.W.0019.000000T0000Z-140618T0345Z/
HERKIMER NY-
1119 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HERKIMER COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4314 7470 4327 7469 4337 7467 4333 7415
      4292 7410 4281 7426 4280 7426 4278 7445
      4287 7476 4301 7473 4309 7476
TIME...MOT...LOC 0319Z 280DEG 38KT 4332 7412 4321 7421
          4302 7433 4283 7457

$$

NYC035-041-057-180345-
/O.CON.KALY.SV.W.0019.000000T0000Z-140618T0345Z/
HAMILTON NY-MONTGOMERY NY-FULTON NY-
1119 PM EDT TUE JUN 17 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR FULTON...MONTGOMERY AND SOUTHEASTERN HAMILTON COUNTIES...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOPE FALLS TO SWEETS
CROSSING TO HALE MILLS TO AMES...OR ALONG A LINE EXTENDING FROM 22
MILES NORTHEAST OF GLOVERSVILLE TO 13 MILES NORTHEAST OF GLOVERSVILLE
TO JOHNSTOWN TO CANAJOHARIE...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST PERTH...VAIL MILLS...SQUARE BARN CORNERS AND RURAL GROVE BY
  1125 PM EDT...
  WALLINS CORNERS...UNION MILLS...STEVER MILL AND STEELE CORNERS BY
  1130 PM EDT...
  YOUNG CORNERS AND SOUTH AMSTERDAM BY 1135 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4314 7470 4327 7469 4337 7467 4333 7415
      4292 7410 4281 7426 4280 7426 4278 7445
      4287 7476 4301 7473 4309 7476
TIME...MOT...LOC 0319Z 280DEG 38KT 4332 7412 4321 7421
          4302 7433 4283 7457

$$

BGM
657 
WWUS51 KALY 180342
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1142 PM EDT TUE JUN 17 2014

NYC035-041-057-180352-
/O.EXP.KALY.SV.W.0019.000000T0000Z-140618T0345Z/
HAMILTON NY-MONTGOMERY NY-FULTON NY-
1142 PM EDT TUE JUN 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR FULTON...MONTGOMERY AND
SOUTHEASTERN HAMILTON COUNTIES WILL EXPIRE AT 1145 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4314 7470 4327 7469 4337 7467 4333 7415
      4292 7410 4281 7426 4280 7426 4278 7445
      4287 7476 4301 7473 4309 7476
TIME...MOT...LOC 0342Z 280DEG 38KT 4328 7379 4317 7388
          4298 7400 4279 7424

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:36 PM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 17, 7:36 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT TUE JUN 17 2014

.SYNOPSIS...
WITH WARM AND MUGGY CONDITIONS IN PLACE...SHOWERS AND
THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE...WILL MOVE
ACROSS THE REGION TONIGHT. A COLD FRONT WILL CROSS THROUGH THE
REGION EARLY TOMORROW WITH A LINGERING SHOWER OR THUNDERSTORM.
LESS HUMID AIR WILL ARRIVE ON THURSDAY...WITH DRY WEATHER AND
SEASONABLE TEMPERATURES CONTINUING THROUGH THE REMAINDER OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
     STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

AS OF 700 PM EDT...THE INITIAL CONVECTION DIMINISHED OVER
WESTERN/CENTRAL NY WITH A LINE OF DEEP CONVECTION NOW APPROACHING
LAKE ONTARIO. THE ANTICYCLONIC FLOW ALOFT AS SEEN IN THE H2O VAPOR
LOOP WAS QUICKLY MOVING OFF THE MID ATLANTIC COAST WITH A RICH
MOISTURE TRANSPORT ADVECTING FROM THE OHIO VALLEY ACROSS LAKE
ONTARIO. SURFACE INSTABILITY PARAMETERS ARE FAIRLY GOOD AT THE
MOMENT...BUT AS THE EVENING PROGRESSES...WE WILL BEGIN TO LOSE THE
SURFACE PARCEL IMPACTS AND A GRADUAL WEAKENING OF THOSE
INSTABILITY PARAMETERS. WITH THAT SAID...THE LOW LEVEL JET DOES
INCREASE AND WITH HIGH PWATS AND THETA-E AIR WITH FAIRLY LOW
SHOWALTERS...THIS LINE OF CONVECTION SHOULD MAINTAIN ITSELF. MAIN
UPDATE WAS TO SLOW DOWN TIMING BY A COUPLE OF HOURS AND ADD IN
FREQUENT LIGHTNING TO THE GRIDS.

THE MAIN TIMING WOULD HAVE ACTIVITY REACHING OUR NW ZONES AROUND
02Z-04Z AND EXITING ACROSS SOUTHEASTERN PARTS OF THE REGION
BETWEEN 06Z-08Z. IN ADDITION TO GUSTY WINDS...A BRIEF PERIOD OF
HEAVY RAINFALL IS POSSIBLE...WHICH MAY CAUSE PONDING ON ROADWAYS
AND POOR DRAINAGE FLOOD CONCERNS. THE THUNDERSTORMS LOOK TO MOVE
FAIRLY QUICKLY...AND RAIN SHOULD ONLY LAST A FEW HOURS /AT MOST/
AT ANY ONE LOCATION.

IT WILL REMAIN MUGGY AND WARM OVERNIGHT...WITH TEMPS ONLY DROPPING
INTO THE MID 60S TO LOW 70S WITH DEWPOINTS REMAINING QUITE HIGH.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
AS LOW PRESSURE PASSES TO THE NORTH ACROSS SOUTHERN CANADA...THE
COLD FRONT WILL BE CROSSING THE NORTHERN/CENTRAL PORTION OF OUR
CWA DURING THE MORNING HOURS ON WEDNESDAY...AND CROSSING THE FAR
SOUTHERN PART OF THE AREA DURING THE AFTERNOON HOURS. THERE MAY BE
A LINGERING SHOWER OR THUNDERSTORM ALONG THIS BOUNDARY...ALTHOUGH
THE BULK OF THE ACTIVITY ON WEDNESDAY WILL BE SOUTH OF OUR AREA
ACROSS PENNSYLVANIA. THERE MAY BE A FEW SHOWERS OVER THE
ADIRONDACKS AS WELL...AS A VORT MAX SWINGING AROUND AN UPPER
LEVEL LOW OVER QUEBEC ALLOWS FOR SOME LIFT. IT WON/T BE QUITE AS
WARM ON WEDNESDAY AS IT IS ON TUESDAY...WITH LOW TO MID 80S FOR
VALLEY AREAS...BUT IT WILL CONTINUE TO BE SOMEWHAT HUMID WITH
DEWPOINTS NEAR 60...AS THE MOIST AIR WON/T BE COMPLETELY PUSHED
OUT JUST YET.

AS THE COLD FRONT CONTINUES TO SETTLE FURTHER SOUTH...A MUCH MORE
DRIER AIR MASS WILL MOVE IN FROM THE NORTH AS HIGH PRESSURE OVER
SOUTHERN CANADA BUILDS INTO UPSTATE NY AND NEW ENGLAND. THIS WILL
ALLOW FOR A LONG STRETCH FOR DRY AND COMFORTABLE WEATHER FOR WED
NIGHT THROUGH FRIDAY. WHILE MIN TEMPS WON/T BE TOO COOL JUST YET
FOR WED NIGHT /MID 50S TO LOW 60S/...MANY AREAS WILL SEE LOWS IN
THE 40S TO LOW 50S ON THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN.
MAX TEMPS LOOK TO REACH THE LOW TO MID 80S FOR THURSDAY...AND EVEN
COOLER FOR FRIDAY...WITH MID TO UPPER 70S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE EXTENDED FORECAST CONTINUES TO FAIR AND DRY AT THE START AS HIGH
PRESSURE OVER JAMES/HUDSON BAY CONTINUES TO RIDGE SOUTHWARD INTO
THE REGION THROUGH MOST OF SATURDAY. EXPECT MAINLY CLEAR TO PARTLY
CLOUDY SKIES FRIDAY NIGHT AND SATURDAY WITH LOWS FRIDAY NIGHT IN THE
UPPER 40S AND 50S. HIGHS SATURDAY IN THE UPPER 60S TO MID 70S.

EVEN THOUGH THE HIGH PRESSURE RIDGE WILL LOSE ITS GRIP ON THE REGION
STARTING SATURDAY NIGHT AND SUNDAY WITH INCREASING AMOUNTS OF
MOISTURE MOVING INTO THE FORECAST AREA...EXPECT MAINLY DRY
CONDITIONS TO CONTINUE ACROSS THE FORECAST THROUGH SUNDAY NIGHT.
POPS ARE FORECAST TO BE LESS THAN 15 PERCENT SATURDAY NIGHT WITH
LOWS IN THE 50S. MODELS HAVE BEEN TRENDING TOWARDS DRIER SOLUTIONS
FOR SUNDAY AND MONDAY SO POPS HAVE BEEN REDUCED TO AROUND 30 TO 35
PERCENT DURING THIS PERIOD. HIGHS SUNDAY WILL BE IN THE UPPER 60S TO
MID 70S. LOWS SUNDAY NIGHT 50 TO 60.

LOW PRESSURE AND AN UPPER LEVEL TROF WILL TRACK EAST FROM THE GREAT
LAKES MONDAY AND MONDAY NIGHT...BRINGING A HIGHER CHANCE FOR SHOWERS
OR TSTMS DURING THAT PERIOD. HIGHS MONDAY WILL BE IN THE 70S. LOWS
MONDAY NIGHT IN THE MID 50S TO LOWER 60S. FAIR WEATHER RETURNS ON
TUESDAY AS ANOTHER HIGH PRESSURE RIDGE TRIES TO BUILD IN FROM
CANADA. HIGHS TUESDAY WILL BE IN THE 70S ONCE AGAIN.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE EARLY EVENING HOURS...BEFORE
MVFR/IFR FLYING CONDITIONS ACCOMPANY SHOWERS AND THUNDERSTORMS AND
LATER FOG/LOW STRATUS DURING THE OVERNIGHT HOURS. VFR FLYING
CONDITIONS WILL RETURN FOR THE DAY WEDNESDAY.

TONIGHT...AN UPPER-LEVEL DISTURBANCE AND SURFACE COLD FRONT WILL
CONTINUE TO APPROACH FROM THE GREAT LAKES REGION. A LINE OF SHOWERS
AND THUNDERSTORMS WILL ACCOMPANY THESE FEATURES...WITH EXPECTED
ARRIVAL BETWEEN 02Z AND 06Z WHERE TEMPO GROUPS HAVE BEEN INDICATED
AT THE TAF SITES FOR MVFR TSRA. HAVE ONLY MENTIONED -SHRA AT KPOU IN
THE TEMPO GROUP AS ANY THUNDERSTORM ACTIVITY SHOULD SIGNIFICANTLY
WEAKEN BY THE TIME IT REACHES THERE. HAVE INTRODUCED VCSH AT THE TAF
SITES BEGINNING AT 02Z TO ACCOUNT FOR ANY SCATTERED CONVECTION THAT
MAY PRECEDE THE MAIN LINE. ANY THUNDERSTORMS WITH THIS LINE WILL BE
CAPABLE OF PRODUCING GUSTY WINDS.

THIS LINE OF CONVECTION SHOULD QUICKLY EXIT EAST OF THE REGION BY
08Z...LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE IN A STABLE
NIGHTTIME BOUNDARY LAYER. THE COMBINATION OF THESE FACTORS WILL LEAD
TO MVFR LOW STRATUS AT KALB/KPOU...AND IFR FOG AT KGFL AND KPSF.
WILL HAVE TO MONITOR TRENDS AT KALB FOR IFR FOG ESPECIALLY IF WINDS
SUBSIDE TOWARDS DAYBREAK.

VFR CONDITIONS WILL RETURN TO THE TAF SITES AFTER 13Z WEDNESDAY
MORNING AND CONTINUE THROUGH THE REMAINDER OF THE TAF PERIOD AS HIGH
PRESSURE SLOWLY BUILDS IN FROM THE NORTHWEST WITH A BROKEN CUMULUS
DECK AROUND 5 KFT.

WINDS TONIGHT WILL GRADUALLY VEER FROM THE SOUTH/SOUTHWEST AT 4-8
KNOTS TO NORTHWEST BY WEDNESDAY MORNING...AND SLIGHTLY STRONGER AT
6-12 KNOTS.

OUTLOOK...
WEDNESDAY NIGHT THROUGH SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO
SIG WX.
SUNDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.

&&

.FIRE WEATHER...
MOST AREAS WILL SEE A WETTING RAINFALL TONIGHT AS A LINE OF
SHOWERS AND THUNDERSTORMS MOVES ACROSS THE AREA.

BEHIND THIS SYSTEM...MAINLY DRY WEATHER IS EXPECTED ON
WEDNESDAY...ALTHOUGH THERE STILL MAY BE A LINGERING SHOWER OR
THUNDERSTORM IN A FEW SPOTS. RH VALUES WILL ONLY DROP TO 40 TO 60
PERCENT ON WED AFTN WITH WEST TO NORTHWEST WINDS AT 10 TO 20 MPH. RH
VALUES WILL RECOVER TO NEAR 100 PERCENT ON WED NIGHT WITH LIGHT TO
CALM WINDS. WITH SUNNY AND DRY WEATHER IN PLACE...RH VALUES WILL
DROP TO 30 TO 40 PERCENT ON THURSDAY AFTN WITH NW WINDS AROUND 10 MPH.

&&

.HYDROLOGY...
AHEAD OF AN APPROACHING FRONTAL SYSTEM...SHOWERS AND THUNDERSTORMS
WILL MOVE ACROSS THE REGION THIS EVENING INTO TONIGHT. THERE MAY
BE AN INITIAL LINE OF HEAVY SHOWERS AND THUNDERSTORMS...WITH A
PERIOD OF LIGHT TO MODERATE RAINFALL BEHIND IT. AT ONE
LOCATION...SHOWER AND THUNDERSTORM ACTIVITY SHOULD ONLY LAST A FEW
HOURS AT THE MOST.  SOME OF THE THUNDERSTORMS MAY CONTAIN HEAVY
RAINFALL. ALTHOUGH THERE SHOULD BE NO WIDESPREAD HYDROLOGIC
ISSUES...LOCALIZED ISSUES...SUCH AS IN URBAN OR POOR DRAINAGE
AREAS...ARE POSSIBLE. THE SHOWERS AND THUNDERSTORMS SHOULD BE
MOVING FAST ENOUGH TO PREVENT ANY WIDESPREAD FLASH FLOODING AT
THIS TIME.

MAINLY DRY WEATHER LOOKS TO RETURN FOR THURSDAY THROUGH
SATURDAY...AS RELATIVELY COOLER AND LESS HUMID AIR MOVES INTO THE
REGION. A WARM FRONT MAY RETURN THE THREAT OF SHOWERS AND
THUNDERSTORMS ON SUNDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...FRUGIS
NEAR TERM...FRUGIS/BGM
SHORT TERM...FRUGIS
LONG TERM...GJM
AVIATION...IRL
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS
Hazardous weather outlook, Jun 17, 9:54 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
954 PM EDT TUE JUN 17 2014

CTZ001-013-MAZ001-025-NYZ058>061-063>066-VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
954 PM EDT TUE JUN 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN VERMONT...MID
HUDSON VALLEY AND SOUTHEAST CATSKILLS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE EAST TO SOUTHEAST ACROSS THE
REGION OVERNIGHT. THERE IS POTENTIAL FOR SOME OF THE THUNDERSTORMS
TO BE STRONG TO SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND
GUSTS OF 58 MPH OR GREATER. IN ADDITION...THUNDERSTORMS MAY
PRODUCE HEAVY RAINFALL...WHICH MAY ALLOW FOR PONDING OF WATER ON
ROADWAYS AND IN OTHER POOR DRAINAGE LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT TO LOW CHANCE OF A THUNDERSTORM ON WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY INTO MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

NYZ032-033-038>043-047>054-082>084-181200-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
954 PM EDT TUE JUN 17 2014

...SEVERE THUNDERSTORM WATCH 316 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EAST CENTRAL NEW
YORK THAT INCLUDES THE SCHOHARIE VALLEY...CAPITAL REGION...LAKE
GEORGE SARATOGA REGION...MOHAWK VALLEY AND SOUTHERN ADIRONDACKS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT TO LOW CHANCE OF A THUNDERSTORM ON WEDNESDAY.
THUNDERSTORMS ARE POSSIBLE AGAIN SUNDAY INTO MONDAY AS WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE IN ALBANY.

In the hours before

Special weather statement, Jun 17, 8:53 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
853 PM EDT TUE JUN 17 2014

NYZ032-180145-
NORTHERN HERKIMER NY-
853 PM EDT TUE JUN 17 2014

...A STRONG THUNDERSTORM IN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 19 MILES WEST OF BIG MOOSE...OR ABOUT 17 MILES WEST OF OLD
FORGE...AND MOVING EAST AT 50 MPH.

THE THUNDERSTORM WILL BE NEAR...
BIG MOOSE BY 915 PM EDT...
6 MILES NORTH OF EAGLE BAY BY 920 PM EDT.

IN ADDITION TO HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4397 7484 4376 7481 4374 7492 4372 7513
      4391 7515
TIME...MOT...LOC 0053Z 258DEG 43KT 4380 7526

BGM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:53 PM EDTSpecial Weather StatementALYHerkimer52 min
Jun 17, 9:32 PM EDTSevere Thunderstorm WarningALYHamilton, Herkimer58 min
Jun 17, 10:27 PM EDTSevere Thunderstorm WarningALYHamilton, Warren, Washington78 min
Jun 17, 11:15 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady, Schoharie, Washington90 min
Jun 17, 11:45 PM EDTSevere Thunderstorm WarningALYWarren, Washington45 min
Jun 18, 12:25 AM EDTSevere Thunderstorm WarningALYGreene, Ulster65 min
Jun 18, 1:18 AM EDTSpecial Weather StatementALYColumbia42 min
Jun 18, 1:28 AM EDTSevere Thunderstorm WarningALYColumbia47 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.